Alert archive / Michigan / Beach Hazards Statements in 2022
Beach Hazards Statement 1, NWS Detroit, MI
NWS Detroit, MI issued this beach hazards statement at Jun 17, 2022, 9:51 PM EDT for Huron County, Saint Clair County, Sanilac County, Michigan. It took effect at Jun 18, 2022, 8:00 AM EDT. It was in force for 12 hr.
The area
The counties it named.
The facts
- Issued
- Jun 17, 2022, 9:51 PM EDT (01:51 UTC)
- In effect from
- Jun 18, 2022, 8:00 AM EDT
- Expired
- Jun 18, 2022, 8:00 PM EDT
- In force
- 12 hr
- Issued by
- NWS Detroit, MI
Counties Huron County, MI, Saint Clair County, MI, Sanilac County, MI
The radar
The Detroit radar (KDTX), 101 km from the middle of the area, began a volume at 01:51 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Detroit, MI (KDTX), launched 00:00Z, 1.9 hours before the alert went out and 98 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 2045 m above ground
- 0-6 km bulk shear
- 59 kt
- 0-1 km storm-relative helicity
- 97 m²/s²
- 0-3 km storm-relative helicity
- 144 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
946 WHUS43 KDTX 180151 CFWDTX Coastal Hazard Message National Weather Service Detroit/Pontiac MI 951 PM EDT Fri Jun 17 2022 MIZ049-055-063-181000- /O.NEW.KDTX.BH.S.0001.220618T1200Z-220619T0200Z/ Huron-Sanilac-St. Clair- 951 PM EDT Fri Jun 17 2022 ...BEACH HAZARDS STATEMENT IN EFFECT FROM 8 AM EDT SATURDAY THROUGH SATURDAY EVENING... * WHAT...High wave action and dangerous swimming conditions expected. * WHERE...Huron, Sanilac and St. Clair Counties. * WHEN...From 8 AM EDT Saturday through Saturday evening. * IMPACTS...Strong currents can pull swimmers into deeper water. * ADDITIONAL DETAILS...Winds are favorable for the possibility of longshore currents in Sanilac and St. Clair Counties. PRECAUTIONARY/PREPAREDNESS ACTIONS... Remain out of the water to avoid hazardous swimming conditions. && ST $$
3 follow-up statements
363 WHUS43 KDTX 180757 CFWDTX Coastal Hazard Message National Weather Service Detroit/Pontiac MI 357 AM EDT Sat Jun 18 2022 MIZ049-055-063-182015- /O.CON.KDTX.BH.S.0001.220618T1200Z-220619T0200Z/ Huron-Sanilac-St. Clair- 357 AM EDT Sat Jun 18 2022 ...BEACH HAZARDS STATEMENT REMAINS IN EFFECT FROM 8 AM EDT THIS MORNING THROUGH THIS EVENING... * WHAT...High wave action and dangerous swimming conditions expected. * WHERE...Huron, Sanilac and St. Clair Counties. * WHEN...From 8 AM EDT this morning through this evening. * IMPACTS...Strong currents can pull swimmers into deeper water. PRECAUTIONARY/PREPAREDNESS ACTIONS... Remain out of the water to avoid hazardous swimming conditions. && $$
312 WHUS43 KDTX 181942 CFWDTX Coastal Hazard Message National Weather Service Detroit/Pontiac MI 342 PM EDT Sat Jun 18 2022 MIZ049-055-063-190000- /O.EXT.KDTX.BH.S.0001.000000T0000Z-220619T0000Z/ Huron-Sanilac-St. Clair- 342 PM EDT Sat Jun 18 2022 ...BEACH HAZARDS STATEMENT NOW IN EFFECT UNTIL 8 PM EDT THIS EVENING... * WHAT...High wave action and dangerous swimming conditions expected. * WHERE...Huron, Sanilac and St. Clair Counties. * WHEN...Until 8 PM EDT this evening. * IMPACTS...Strong currents can pull swimmers into deeper water. PRECAUTIONARY/PREPAREDNESS ACTIONS... Remain out of the water to avoid hazardous swimming conditions. && $$ MV
939 WHUS43 KDTX 182354 CFWDTX Coastal Hazard Message National Weather Service Detroit/Pontiac MI 754 PM EDT Sat Jun 18 2022 MIZ049-055-063-190100- /O.EXP.KDTX.BH.S.0001.000000T0000Z-220619T0000Z/ Huron-Sanilac-St. Clair- 754 PM EDT Sat Jun 18 2022 ...BEACH HAZARDS STATEMENT WILL EXPIRE AT 8 PM EDT THIS EVENING... Loss of daylight coupled with decreasing wave heights this evening has allowed for hazardous swim conditions to subside. Thus, the Beach Hazards Statement will be allowed to expire at 8 PM. $$ MV
What forecasters said that day
The local office's own words before this beach hazards statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Detroit, MI wrote its last area forecast discussion before this beach hazards statement went out at Jun 17, 7:03 PM EDT, 2 hours 48 minutes earlier.
Area forecast discussion, Jun 17, 7:03 PM EDT, 2 hours 48 minutes before
Area Forecast Discussion
National Weather Service Detroit/Pontiac MI
703 PM EDT Fri Jun 17 2022
.AVIATION...
Northwest wind gusting around 30 knots has been the highlight of
otherwise benign aviation conditions today. The gusts will ease back
with sunset but still hang around 20 knots during the evening in the
gradient flow associated with a reinforcing shot of cool air. This
also leads to some veering in direction toward due north overnight
which maintains potential for clouds to make it down across Lake
Huron from northern Ontario. The western fringe could brush the SE
MI terminal corridor as high pressure also builds down into the
western Great Lakes by morning. A fresh influx of dry air on
continued moderate northerly wind then takes over for clear sky
through the day Saturday.
.DTW THRESHOLD PROBABILITIES...
* None.
&&
.PREV DISCUSSION...
Issued at 354 PM EDT Fri Jun 17 2022
DISCUSSION...
Upper level trough has continued its eastward track across Canada
and is now building southward across the eastern US. Very nice
tightly wound closed low can be seen on water vapor imagery over
western Quebec which will drift southeast opening the door for the
southward expansion of the trough. Meanwhile, the ridge over the
central conus continues to amplify heading into the weekend with
next round of above normal heat building up through the Plains today
and Saturday. Currently, lower MI sits under the northwest flow
upper level jet separating these two features, with heights
beginning to rise through the weekend with much warmer temperatures
on track for next week.
First things first, the trough is still in control over the region
with the next cold front will drop through the easterly lakes this
evening. The front is currently over northern Lower and is only able
to produce a broken cloud field due to amount of dry air that's been
funneling into the region the last day or so. Temperatures are about
10 degrees cooler behind the front with a further dip in dewpoints
as well. We expect a dry fropa this evening with just a few hours of
winds perking up while becoming more northerly tonight. Nice thermal
trough associated with the front will bring single digit (C) 850mb
temps to the region which will persist through Saturday. This will
make for a much cooler weekend where highs only get into the 70s and
low get into the low 50s or upper 40s.
Upper ridge slides east starting Sunday which start the next warm
up. Models are keeping with bringing a chance of showers and
thunderstorms Sunday night into Monday as the warm front slides
northeast through the region. Strong Fgen and Isentropic ascent
along with a possible weak shortwave rounding the nose of the ridge
will be responsible for this. This has been forecast for a couple
days now with the only change being a slightly later timing more
Sunday night than Sunday daytime now. Slight rises in heights will
allow temps to increase slightly over Saturday getting back to the
mid-upper 70s.
Long term story is still the heat. The ridge will build across the
region before getting flattened by some stronger waves lifting up
into Canada. Though flattened, the jet will still be north of the
Great Lakes keeping us on the warm side. So expectations are for a
couple 90 degree days with the amplified ridge Tuesday and Wednesday
with upper 80s most of the rest of the week.
MARINE...
Winds continue to shift to northerly with the passage of a cold
front this afternoon bringing in colder air and higher mixing
heights. Wind gusts around 25-30 knots are already being observed in
some nearshore zones with the strongest gusts expected later
tonight. Thus, a Small Craft Advisory remains in effect for Saginaw
Bay and Lake St. Clair through Saturday morning and nearshore Lake
Huron through Saturday afternoon. The later end time for Lake Huron
nearshore zones is to account for elevated wave heights due to
northerly flow. Isolated gusts to gales are possible over southern
Lake Huron through 03Z (11 PM EDT) however any gusts would be
sporadic in nature, precluding the issuance of a short-fused Gale
Warning. Winds will calm to finish the weekend as an area of high
pressure moves into the Great Lakes. Our next chance of rain and
storms is Sunday night into Monday ahead of a warm front.
&&
.DTX WATCHES/WARNINGS/ADVISORIES...
MI...NONE.
Lake Huron...Small Craft Advisory until 10 AM EDT Saturday for LHZ421-422.
Small Craft Advisory until 4 PM EDT Saturday for LHZ441>443.
Lake St Clair...Small Craft Advisory until 10 AM EDT Saturday for LCZ460.
Michigan waters of Lake Erie...NONE.
&&
AVIATION.....BT
DISCUSSION...DRK
MARINE.......ST
You can obtain your latest National Weather Service forecasts online
at www.weather.gov/detroit.Hazardous weather outlook, Jun 17, 4:06 AM EDT, 17 hours 45 minutes before
Hazardous Weather Outlook National Weather Service Detroit/Pontiac MI 406 AM EDT Fri Jun 17 2022 MIZ047>049-053>055-060>063-068>070-075-076-082-083-180815- Midland-Bay-Huron-Saginaw-Tuscola-Sanilac-Shiawassee-Genesee-Lapeer- St. Clair-Livingston-Oakland-Macomb-Washtenaw-Wayne-Lenawee-Monroe- 406 AM EDT Fri Jun 17 2022 This hazardous weather outlook is for southeast Michigan. .DAY ONE...Today and Tonight No hazardous weather is expected at this time. .DAYS TWO THROUGH SEVEN...Saturday through Thursday Another heat wave appears likely early next week with temperatures well into the 90s on Tuesday. .SPOTTER INFORMATION STATEMENT... Spotter activation will not be needed today and tonight. LCZ460-LEZ444-LHZ361>363-421-422-441>443-462>464-180815- Lake St Clair- Michigan Waters of Lake Erie from Detroit River to North Cape MI- Lake Huron from 5NM east of Mackinac Bridge to Presque Isle Lt beyond 5 NM off shore- Lake Huron from Presque Isle Light to Sturgeon Point MI beyond 5NM off shore- Lake Huron from Sturgeon Point to Alabaster MI beyond 5NM off shore- Outer Saginaw Bay SW of Alabaster to Port Austin MI to Inner Saginaw Bay-Inner Saginaw Bay SW of Point Au Gres to Bay Port MI- Port Austin to Harbor Beach MI-Harbor Beach to Port Sanilac MI- Port Sanilac to Port Huron MI- Lake Huron from Port Austin to Harbor Beach beyond 5NM Off Shore- Lake Huron from Harbor Beach to Port Sanilac beyond 5NM Off Shore- Lake Huron from Port Sanilac to Port Huron beyond 5NM Off Shore- 406 AM EDT Fri Jun 17 2022 This hazardous weather outlook is for portions of Lake Erie, Lake Huron, and Lake St Clair. .DAY ONE...Today and Tonight A Small Craft Advisory is in effect for the nearshore waters of Lake Huron and Lake St. Clair. See the latest marine weather message for details. .DAYS TWO THROUGH SEVEN...Saturday through Thursday The Small Craft Advisory continues into Saturday. See the latest marine weather message for details. .SPOTTER INFORMATION STATEMENT... Spotter activation will not be needed today and tonight. You can obtain your latest National Weather Service forecasts online at www.weather.gov/detroit. TF
Nearby
Beach Hazards Statements in Michigan, 2022Every beach hazards statement in 2022
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.